What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albany, NY wrote its last area forecast discussion before the first event at Aug 11, 2:35 PM EST, 2 hours 55 minutes earlier.
Area forecast discussion, Aug 11, 2:35 PM EST, 2 hours 55 minutes before
AREA FORECAST DISCUSSION
National Weather Service Albany NY
335 PM EDT Sun Aug 11 2024
.SYNOPSIS...
A passing upper level disturbance will continue to allow
for a passing showers and isolated thunderstorms for tonight into
Monday, especially for northern parts of the area. Temperatures
will continue to run a little below normal for mid August. Mainly
dry weather is expected for the middle portion of the week, with
temperatures returning close to normal.
&&
.NEAR TERM /UNTIL 6 AM MONDAY MORNING/...
As of 335 PM EDT...Upper level shortwave trough is currently
located over eastern Ontario and western Quebec and is heading
eastward towards the Northeastern US. Satellite imagery shows clouds
have been increasing across northern areas over the last few
hours thanks to the approaching upper level shortwave. Radar
imagery shows some broken bands of showers and embedded
thunderstorms moving across western and central New York, with
some additional activity also across the Tug Hill and North
Country. Based on radar trends and CAMs, some of this activity
will work its way towards the western Adirondacks and Mohawk
Valley for early this evening and it may also spread towards
the Capital Region, Lake George Saratoga Region and southern
Vermont by the late evening hours.
SPC mesoanalysis shows only limited instability across the area,
with SBCAPE 250-500 J/kg. Some better instability is located
over western New York with closer to 1000 J/kg there. With the
approaching upper level shortwave, there is decent shear in
place, with 0-6 km bulk shear values around 40-50 kts and strong
low-level lapse rates thanks to daytime heating. However, mid
level lapse rates aren't too high (less than 6 deg C/km) and
moisture is lacking (surface dewpoints only in the 50s and PWATs
under an inch). As a result, there may be some organization to
convection today, but storms aren't expected to grow too tall or
strong due to the limited instability. While some showers and a
few rumbles are possible across northern areas, severe weather
is not anticipated through this evening. However, a brief burst
of rain, along with some gusty winds and even some small hail
cannot be totally ruled out, but no storms should be strong
enough to produce damage.
With the loss of daytime heating, showers and thunderstorms will
be starting to diminish after sunset and should be mostly gone
by about midnight or so. A stray shower can't be totally ruled
out for the late night hours over the Adirondacks thanks to the
cool flow aloft over the Great Lakes, but any late night showers
look light and isolated and limited to just the far northwestern
Adirondacks. Otherwise, expect a partly cloudy sky for the
overnight hours with comfortable temps in the 50s.
&&
.SHORT TERM /6 AM MONDAY MORNING THROUGH TUESDAY NIGHT/...
Upper level shortwave trough will be moving eastward on Monday
and will be sliding by to the north of the area across northern
New England. With the upper level flow becoming northwesterly, a
few additional diurnally-forced showers or a rumble of thunder
will continue to be possible. Highest coverage will be across
northern areas, although can't rule out a shower across any part
of the area by afternoon. Again, instability and moisture will
be limited, so no strong/severe weather is expected. Temps will
be a little below normal once again with valley highs only in
the 70s (60s in the high terrain).
Behind this departing shortwave, dry weather is expected through
the rest of the short term period for Monday night through
Tuesday night. A broad trough will still be in place over the
Northeast, so it won't be too warm, although it start to
moderate somewhat back towards normal. Highs will be in the mid
to upper 70s on Tuesday, with 50s again at night.
&&
.LONG TERM /WEDNESDAY THROUGH SUNDAY/...
Mainly quiet weather looks to continue through the long term
period.
Our area will remain on the backside of a large upper level
trough on Wednesday but moisture remains limited, so will keep
POPs low for Wednesday. Temps looks a little closer to normal
with valley highs reaching into the lower to middle 80s. By
Thursday, some models suggest that the closed upper level
trough may retrograde back towards the area, so there could be
some diurnally-forced showers and thunderstorms, especially for
eastern areas. Will go with slight to low chance POPs for now,
with temps still close to normal.
While Friday should be dry once again, there could be a better
chance for showers and thunderstorms over the weekend as the
next system approaches from the west. With timing still
uncertain, will just keep POPs at chance for now and temps will
continue to be fairly close to normal. At this point, no threat
for any high heat or humidity looks to occur at this time.
&&
.AVIATION /19Z SUNDAY THROUGH FRIDAY/...
Through 18z Monday...VFR conditions continue for all TAF sites
through tomorrow morning when KGFL could develop fog between
12/09z and 12/12z. Scattered light rain showers have developed
across the Lake George-Saratoga region so I kept a PROB30 group
for KGFL for a brief rain shower between 11/20z to 11/21z as
more showers are developing to the west. But, confidence is
still low for occurrence as they could move north or south of
the TAF site and conditions would remain VFR if a shower does
occur. For the KPOU, KPSF, and KALB TAF sites, confidence for a
rain shower this evening continues to remain low (below 30
percent) so decided to keep shower activity out of the TAF, but
there could still be vicinity shower activity between 18z and
0z.
Winds between 5 to 10 knots with gusts increasing to between 10 and
15 knots through the 12/00z timeframe for KGFL and KALB. Wind gusts
decrease overnight and winds become light and variable for tomorrow
morning.
Outlook...
Monday Night: No Operational Impact. NO SIG WX.
Tuesday: No Operational Impact. NO SIG WX.
Tuesday Night: No Operational Impact. NO SIG WX.
Wednesday: No Operational Impact. NO SIG WX.
Wednesday Night: No Operational Impact. NO SIG WX.
Thursday: Moderate Operational Impact. Chance of SHRA...TSRA.
Thursday Night: No Operational Impact. NO SIG WX.
Friday: No Operational Impact. NO SIG WX.
&&
.ALY WATCHES/WARNINGS/ADVISORIES...
CT...None.
NY...None.
MA...None.
VT...None.
&&
SYNOPSIS...Frugis
NEAR TERM...Frugis
SHORT TERM...Frugis
LONG TERM...Frugis
AVIATION...Webb
Hazardous weather outlook, Aug 11, 2:38 PM EST, 2 hours 52 minutes before
Hazardous Weather Outlook
National Weather Service Albany NY
338 PM EDT Sun Aug 11 2024
CTZ001-013-MAZ001-025-NYZ032-033-038>043-047>054-058>061-063>066-
082>084-VTZ013>015-121100-
Northern Litchfield-Southern Litchfield-Northern Berkshire-
Southern Berkshire-Northern Herkimer-Hamilton-Southern Herkimer-
Southern Fulton-Montgomery-Northern Saratoga-Northern Warren-
Northern Washington-Schoharie-Western Schenectady-
Eastern Schenectady-Southern Saratoga-Western Albany-Eastern Albany-
Western Rensselaer-Eastern Rensselaer-Western Greene-Eastern Greene-
Western Columbia-Eastern Columbia-Western Ulster-Eastern Ulster-
Western Dutchess-Eastern Dutchess-Northern Fulton-Southeast Warren-
Southern Washington-Bennington-Western Windham-Eastern Windham-
338 PM EDT Sun Aug 11 2024
This Hazardous Weather Outlook is for northwestern Connecticut,
western Massachusetts, east central New York, eastern New York and
southern Vermont.
.DAY ONE...Tonight.
There is a chance for thunderstorms through the evening hours, mainly
for areas north and west of the Capital Region. Although
thunderstorms are not expected to be severe, an isolated storm may
contain gusty winds or small hail.
.DAYS TWO THROUGH SEVEN...Monday through Saturday.
There is a chance of thunderstorms on Saturday afternoon and evening.
.SPOTTER INFORMATION STATEMENT...
Weather spotters are encouraged to relay any reports of strong winds
or hail to the National Weather Service via phone, email or social
media.
In the hours before
Special weather statement, Aug 11, 3:26 PM EST, 2 hours 4 minutes before
Special Weather Statement
National Weather Service Albany NY
426 PM EDT Sun Aug 11 2024
NYZ032-033-112130-
Northern Herkimer NY-Hamilton NY-
426 PM EDT Sun Aug 11 2024
...A STRONG THUNDERSTORM WILL IMPACT CENTRAL HAMILTON AND NORTHERN
HERKIMER COUNTIES THROUGH 530 PM EDT...
At 426 PM EDT, Doppler radar was tracking a strong thunderstorm over
Nicks Lake Campground, or over Old Forge, moving east at 35 mph.
HAZARD...Wind gusts up to 50 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Indian Lake, Speculator, Old Forge, Inlet, Blue Mountain Lake, Brown
Tract Pond Campground, Limekiln Lake Campground, Big Moose, Nicks
Lake Campground, Lake Durant Campground, Eighth Lake Campground,
Eagle Bay, Forked Lake Public Campground, Raquette Lake, Golden Beach
Campground, Alger Island Public Campground, Eagle Nest, Minnehaha,
Carter Station, and Quaker Beach.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 4400 7428 4397 7426 4392 7434 4381 7422
4382 7418 4374 7414 4373 7421 4372 7421
4353 7509 4380 7512
TIME...MOT...LOC 2026Z 250DEG 30KT 4367 7499
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...50 MPH
NASSpecial weather statement, Aug 11, 5:00 PM EST, 30 minutes before
Special Weather Statement
National Weather Service Albany NY
600 PM EDT Sun Aug 11 2024
NYZ038-112245-
Southern Herkimer NY-
600 PM EDT Sun Aug 11 2024
...A STRONG THUNDERSTORM WILL IMPACT CENTRAL HERKIMER COUNTY THROUGH
645 PM EDT...
At 600 PM EDT, Doppler radar was tracking a strong thunderstorm over
Trenton Falls, or 12 miles north of Utica, moving east at 30 mph.
HAZARD...Wind gusts up to 50 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Ohio, Newport, Middleville, Poland, Cold Brook, Russia, Norway,
Curtis, Farrel Corner, Hurricane, Old City, Grant, Gray, Black Creek
Reservoir, Wood Corners, Woodin Corners, Irish Settlement, Martin
Corners, Bull Hill, and Paper Mill Corners.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 4330 7515 4330 7512 4333 7508 4334 7487
4328 7472 4318 7471 4313 7475 4315 7512
4322 7507 4324 7507 4323 7510 4325 7513
4325 7515 4326 7516
TIME...MOT...LOC 2200Z 270DEG 27KT 4326 7515
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...50 MPH
NAS